Get your Health question answered in 3 easy steps

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have puss filled swelling below the tongue. Is it caused due to yeast infection?

Answered by
Dr.
Dr. Naveen Kumar

ENT Specialist

Practicing since :2001

Answered : 2357 Questions

default
Posted on Mon, 24 Dec 2012 in Dental Health
Question: I have had swelling followed by some white pus eruptions on the sublingual area of my tongue (below the tongue) for the past 7 days. It didn't hurt much at the beginning, but now it hurts every time I eat.
Nothing else hurts or seem to be affected (no throat pain, no infections on other oral areas).

I have been drinking kombucha (a fermented tea drink) and read online that yeast can cause infection. However, I drank kombucha many other times in the past and it never has happened before.

On the other hand, I have been using every day for the past 2 weeks an all natural mouth wash with salt among other ingredients and I read that salt should help to disinfect, but it hasn't seem to make any changes.

I wish I could attach a picture so you can exactly see the affected area. It goes from below the tip of the tongue until half-end below the tongue. The pus is on the sides, not the central line of the tongue.

I don't smoke nor eat unhealthy. I brush my teeth twice a day. I don't eat a lot of acidic food either.

Thanks for your help
doctor
Answered by Dr. Naveen Kumar 6 hours later
Hi

Thanks for posting the query and the image.

The image posted by you shows inflamed minor salivary glands on the under surface of the tongue. This happens when the opening of the minor salivary glands get blocked, restricting the outflow of the saliva. When the production of the saliva continues without a vent for discharge, the duct gets swollen initially and balloons out. Once the pressure increases, pain or discomfort is noticed in the affected region. If the assault continues then infection can supersede the process and appears as in the image.

The causes of inflammation are many, to name a few:
1. Dry mouth
2. Dehydration
3. Smoking
4. Irritative foods and drinks
5. Tobacco chewing, etc.

My advice to you is:
1. To drink plenty of warm water
2. A course of oral antibiotics (such as a combination of amoxycillin and clavulanic acid or cefuroxime or clindamycin) will be beneficial in treating the same.
4. To take anti-inflammatory medicines such as ibuprofen or diclofenac if you notice pain
5. Avoid dehydration, coffee, alcohol for few days

Do not worry, with this above medication you will be definitely alright.

Hope I have answered your query; I will be available for the follow-up queries.

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Naveen Kumar 16 hours later
Thanks for your reply,

Unfortunately I don't have an insurance here in the U.S. and I'm not allowed to get that medicine without a prescription. Is there anything else I can do besides this?

Should I continue using the salty mouthwash?

The pain has raised these last 2 days and the infection seems to be persistent.
doctor
Answered by Dr. Naveen Kumar 12 hours later
Hi

Thanks for writing back

I would not advice you to do saline gargles, as it can cause dryness of the oral mucosa and further worsen your symptoms. Instead, try using povidone iodine mouth gargles, pain relievers such as Ibuprofen or Diclofenac (all of the are available OTC). Rest, you can follow as per my advice in the previous response.

With appropriate antibiotics the inflammation and the infection will subside quickly. Since you are unable to get a prescription you can try all the above suggestions and the inflammation will take its time to get relieved.

I wish you good health

Regards
Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on Cefuroxime

doctor1 MD

thanks
i did a urine culture with the following results: epithelia cells +/HPF AND PUS CELLS 1-2/HPF, CASTS ++, CRYSTALS +++, YEAST nIL, CULTURE ISOLATE Heavy staphylococcus aureus. sentive to clindamycin +++ and cefuroxime ++ all other antibiotics R resistance. pls adivise on my kidney effect

doctor1 MD

Hi .good day! I just want to get a second opinion, I've had been diagnosed w UTI a month ago Pus cells 20-25; bacteria: few; I'm on the family way for almost 3 mos now, I've taken Cefuroxime for a week, had my urine tested again and pus cells became 15-20 though the bacteria count became moderate from few, my OB Gyne had my urine cultured and gave me Amoxicillin for 10 days, after that pus cells still 15-20 and bacteria moderate, then she gav me Cefixime for another week, I just had mu urine tested today Pus Cells increased to 20-25 again but the bacteria are gone. She haven't prescribed another medicine since I don't feel any burning sensation anymore when I pee though at times it is a bit itchy but after rinsing, itching will be gone, she explained tath it might be the way I am catching the urine or the flask itself where the urine is collected might be contaminated since I am doing this in just one laboratory outside the hospital since it's cheaper and what I've noticed is that within 20-25 minutes they already have the results. She advised me to have my urine tested in another lab testing center and drink plenty of water, she also mentioned that my urethra might be not sterile. I need an advice please help me I don't want my baby to suffer because of this. Thanks a lot in advance.

doctor1 MD

Can I use clarithromycin for a uti

doctor1 MD

I am 75 yrs old and have had bypass surgery and 1 stent put in .I had my bypass surgery at 49 yrs old and my stents at 59 yrs old. I still work 1 day a week and very active. I take the following medications: Pravastatin40 mg, AmLoDIpine Besylate...

doctor1 MD

We have examined my 4 month old baby stool, she is passing frequently in form of liquid, and in report found pus cells 10-12 and red blood cells 1-2 , so please tell us what to do, we are worried

doctor1 MD

Hi..I got a problem with my penis area...at times I feel pain on my penis head or nearby area, when i pee, I do feel some pain and burning feeling, sometime discomfort pain on the groin area well..this problem has been bother me for a year plus.. i went to see couple of doctors for the checkup on sexual disease( tested negative) Finally I decided to visit a urologist for check up..according to the doctor, i might have some infection on nerve or others tissue...they gave me 6 weeks of antibiotic (cefuroxime axtetil) & serratiopeptidase..with 2weeks alternate consume and rest...but its seems don't work on it..on the second visit, the doctor

suggest to me to consider for some "burning treatment" on my penis urinary skin tissue area.. it might cure me but not 100%, as others who has gone through it has the problem arise again after some period of time... can anyone advise me on my problem??will wearing tight underwear is the root cause at the start?? I tried wearing bigger size but don't solve the pain issue at all...helpless....

doctor1 MD

very heavy headache
having headache very much... legachea n have taken generuc meducine not effective. having fever of 102F° . had throat infection also . what cud b d poaaible cause n medicine. hav consulted new dr hv preacribed paracetamol n cefuroxime axetil.